Alert archive / Wyoming / High Wind Warnings in 2024
High Wind Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Sep 17, 2024, 11:43 AM MDT for 4 counties in Wyoming. It took effect at Sep 18, 2024, 3:00 AM MDT. It was in force for 13 hr. 33 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 17, 2024, 11:43 AM MDT (17:43 UTC)
- In effect from
- Sep 18, 2024, 3:00 AM MDT
- Expired
- Sep 18, 2024, 4:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 3:32 AM MDT | NON-TSTM WND GST 61 | 4 Se Evansville, WY | Mesonet station WY61 I25 - Hat Six. |
| Sep 18, 3:32 AM MDT | NON-TSTM WND GST 62 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Sep 18, 4:30 AM MDT | NON-TSTM WND GST 68 | 6 Se Casper, WY | MESONET STATION PC392 CLAUDE CREEK. |
| Sep 18, 4:32 AM MDT | NON-TSTM WND GST 67 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Sep 18, 4:50 AM MDT | NON-TSTM WND GST 69 | 13 Se Evansville, WY | MESONET STATION PC459 MUDDY CREEK. |
| Sep 18, 6:50 AM MDT | NON-TSTM WND GST 78 | 7 N Bairoil, WY | MESONET STATION CAMP CREEK RAWS. |
| Sep 18, 7:40 AM MDT | NON-TSTM WND GST 56 | 11 Se Wapiti, WY | Mesonet station PC462 Irma Lake. |
| Sep 18, 8:16 AM MDT | NON-TSTM WND GST 68 | 2 Sse Casper, WY | MESONET STATION WY47 CASPER 2.1 SW (WYDOT). |
| Sep 18, 8:32 AM MDT | NON-TSTM WND GST 65 | 4 Se Evansville, WY | MESONET STATION WY61 I25 - HAT SIX. |
| Sep 18, 8:48 AM MDT | NON-TSTM WND GST 60 | 6 Nw Mills, WY | ASOS STATION KCPR CASPER AIRPORT. |
| Sep 18, 8:50 AM MDT | NON-TSTM WND GST 56 | 5 S Mills, WY | Mesonet station PC387 Coates Rd. |
| Sep 18, 9:00 AM MDT | NON-TSTM WND GST 82 | 4 S Casper, WY | MESONET STATION PC393 CASPER MOUNTAIN RD. |
| Sep 18, 9:10 AM MDT | NON-TSTM WND GST 83 | 5 E Ervay, WY | MESONET STATION FALES ROCK RAWS. |
| Sep 18, 9:30 AM MDT | NON-TSTM WND GST 55 | 7 S Casper, WY | Mesonet station PC391 Stag Run. |
| Sep 18, 9:40 AM MDT | NON-TSTM WND GST 72 | 3 Sse Casper, WY | MESONET STATION PC377 SCENIC DR. |
| Sep 18, 10:30 AM MDT | NON-TSTM WND GST 59 | 11 Se Wapiti, WY | Mesonet station PC462 Irma Lake. |
| Sep 18, 10:42 AM MDT | NON-TSTM WND GST 57 | 8 E Sunlight Basin, WY | Mesonet station KCHJ Sunlight Basin 8 E (WYDOT). |
| Sep 18, 11:02 AM MDT | NON-TSTM WND GST 61 | 14 N Bar Nunn, WY | Mesonet station KTMH Bar Nunn 13.6 N (WYDOT). |
| Sep 18, 11:06 AM MDT | NON-TSTM WND GST 55 | 6 W Alcova, WY | Mesonet station KPAT Alcova 7 W (WYDOT). |
| Sep 18, 11:20 AM MDT | NON-TSTM WND GST 82 | 3 Sse Casper, WY | Mesonet station PC377 Scenic Dr. |
| Sep 18, 11:30 AM MDT | NON-TSTM WND GST 56 | 5 Wsw Cody, WY | Mesonet station PC261 Cedar Mountain. |
| Sep 18, 11:30 AM MDT | NON-TSTM WND GST 57 | 5 S Mills, WY | Mesonet station PC387 Coates Rd. |
| Sep 18, 11:42 AM MDT | NON-TSTM WND GST 58 | 6 W Alcova, WY | Mesonet station KPAT Alcova 7 W (WYDOT). |
| Sep 18, 11:42 AM MDT | NON-TSTM WND GST 68 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Sep 18, 11:56 AM MDT | NON-TSTM WND GST 70 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Sep 18, 12:26 PM MDT | NON-TSTM WND GST 70 | 4 Se Evansville, WY | Mesonet station WY61 I25 - Hat Six. |
| Sep 18, 12:30 PM MDT | NON-TSTM WND GST 55 | 7 S Casper, WY | Mesonet station PC390 Whitcomb Road. |
| Sep 18, 12:42 PM MDT | NON-TSTM WND GST 60 | 2 Ne Mills, WY | Mesonet station WY50 Mills 2 NE (WYDOT). |
| Sep 18, 12:50 PM MDT | NON-TSTM WND GST 58 | 13 Se Evansville, WY | Mesonet station PC459 Muddy Creek. |
| Sep 18, 1:10 PM MDT | NON-TSTM WND GST 56 | 7 S Casper, WY | Mesonet station PC391 Stag Run. |
| Sep 18, 1:40 PM MDT | NON-TSTM WND GST 59 | 11 Se Wapiti, WY | Mesonet station PC462 Irma Lake. |
| Sep 18, 2:56 PM MDT | NON-TSTM WND GST 60 | 6 W Alcova, WY | Mesonet station KPAT Alcova 7 W (WYDOT). |
| Sep 18, 4:05 PM MDT | NON-TSTM WND GST 60 | 3 Ese Cody, WY | Mesonet station FW7681 Cody. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS75 KRIW 171743 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1143 AM MDT Tue Sep 17 2024 WYZ003-181300- /O.UPG.KRIW.HW.A.0009.240918T0600Z-240918T1800Z/ /O.NEW.KRIW.HW.W.0009.240918T0900Z-240918T1800Z/ Cody Foothills- Including the cities of Cody, Clark, and Meeteetse 1143 AM MDT Tue Sep 17 2024 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON MDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cody Foothills. * WHEN...From 3 AM to noon MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. $$ WYZ019-020-181300- /O.UPG.KRIW.HW.A.0009.240918T0600Z-240918T1800Z/ /O.NEW.KRIW.HW.W.0009.240918T0900Z-240918T1800Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Casper and Jeffrey City 1143 AM MDT Tue Sep 17 2024 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON MDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations, including Outer Drive on the south side of Casper * WHEN...From 3 AM to noon MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . TL
3 follow-up statements
568 WWUS75 KRIW 180705 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 105 AM MDT Wed Sep 18 2024 WYZ003-181800- /O.CON.KRIW.HW.W.0009.240918T0900Z-240918T1800Z/ Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 105 AM MDT Wed Sep 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cody Foothills. * WHEN...Until noon MDT today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ WYZ019-020-181800- /O.CON.KRIW.HW.W.0009.240918T0900Z-240918T1800Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 105 AM MDT Wed Sep 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...Until noon MDT today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Lowe
197 WWUS75 KRIW 181754 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1154 AM MDT Wed Sep 18 2024 WYZ003-182200- /O.EXT.KRIW.HW.W.0009.000000T0000Z-240918T2200Z/ Cody Foothills- Including the cities of Clark, Meeteetse, and Cody 1154 AM MDT Wed Sep 18 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cody Foothills. * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Strong winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. $$ WYZ019-020-182200- /O.EXT.KRIW.HW.W.0009.000000T0000Z-240918T2200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 1154 AM MDT Wed Sep 18 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations, including Outer Drive on the south side of Casper * WHEN...Until 4 PM MDT this afternoon. * IMPACTS...Strong winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Wittmann
200 WWUS75 KRIW 182146 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 346 PM MDT Wed Sep 18 2024 WYZ003-019-020-182300- /O.EXP.KRIW.HW.W.0009.000000T0000Z-240918T2200Z/ Cody Foothills-Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Clark, Casper, Jeffrey City, Meeteetse, and Cody 346 PM MDT Wed Sep 18 2024 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... The strongest winds have already occurred. Gusty winds continue this afternoon and evening, but will be decreasing. Therefore, the High Wind Warning will be allowed to expire. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Wittmann
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Sep 17, 11:13 AM MDT, 30 minutes earlier. Its key messages:
- Widely scattered rain showers and thunderstorms this morning west of the Divide that will spread east in the afternoon.
- A cold front pushes through west to east from late morning through mid afternoon with gusty west to northwest winds behind it. There is a small window for strong to severe storms this afternoon in the vicinity of Natrona County.
- Winds will remain gusty tonight, increasing after midnight off the east slopes of the central and northern mountains, as well as southern portions of Fremont and Natrona Counties. A High Wind Warning is likely for these areas though Wednesday morning.
- Cooler and seasonal temperatures for the rest of the week and into the weekend with dry conditions as well.
Area forecast discussion, Sep 17, 11:13 AM MDT, 30 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1113 AM MDT Tue Sep 17 2024 .KEY MESSAGES... - Widely scattered rain showers and thunderstorms this morning west of the Divide that will spread east in the afternoon. - A cold front pushes through west to east from late morning through mid afternoon with gusty west to northwest winds behind it. There is a small window for strong to severe storms this afternoon in the vicinity of Natrona County. - Winds will remain gusty tonight, increasing after midnight off the east slopes of the central and northern mountains, as well as southern portions of Fremont and Natrona Counties. A High Wind Warning is likely for these areas though Wednesday morning. - Cooler and seasonal temperatures for the rest of the week and into the weekend with dry conditions as well. && .DISCUSSION... Issued at 1008 AM MDT Tue Sep 17 2024 An active day of weather on tap today. Showers and isolated thunderstorms are ongoing over far western portions of the CWA this morning, with a few thunderstorms moving northward over Sweetwater County. These look to be forming along the cold front that is expected to progress eastward through the day today. The overall pattern is a bit messy this morning, with the dominant features well- defined later this afternoon into the evening. The overall forecast remains unchanged: the showers over the far west will spread across eastward through the morning as the upper low moves eastward over eastern ID, while showers and thunderstorms develop over eastern portions of Sweetwater County and Carbon County and push northward into Natrona and Johnson counties this afternoon. There is a brief time frame where the storms in the latter area become strong to severe before moving out of the CWA and into UNR and CYS areas. Strong to severe wind gusts will be the main threat, but hail up to 1" cannot be ruled out. Some showers and thunderstorms could occur through the day across the central basins as well. The focus of the precipitation will shift to western portions and eventually northwestern portions after 00Z, as the upper low moves over MT. A moist, upslope flow will occur on the backside of the low keeping the showers going tonight. These showers will spread eastward through the overnight hours and continue through the day Wednesday, before gradually ending late Wednesday night. The gradient will remain tight tonight and Wednesday, as the low bottoms out over eastern MT. 700mb winds will increase through the night, with 50 kt occurring by 09Z Wednesday over southern portions of Fremont and Natrona counties, as well as the Cody Foothills. The NAM is depicting 700mb temperatures warming along the east slopes of the Absaroka Mountains, indicative of a downsloping signature. Will upgrade the High Wind Watch to a Warning as a result, but will push the timing forward. Winds will remain strong through the rest of the day Wednesday, with gusts of 45 to 55 mph in these areas. Wind gusts of 25 to 40 mph will be common across the rest of the forecast area. Otherwise, temperatures will be seasonal to slightly below normal in the wake of the cold front. An induced ridge will develop over he Cowboy State Thursday, as another closed low moves over central/southern CA. This will keep conditions dry, temperatures seasonal and winds relatively light. This low will track over the Four Corners Friday, while a trough tracks over Canada. Neither of these features will have a direct impact on the forecast area, but winds over the Wind Corridor could be slightly stronger with gusts of 25-30 mph in the afternoon. Dry and seasonal conditions will continue through the rest of the weekend. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1111 AM MDT Tue Sep 17 2024 VFR conditions to prevail for the start of the TAF period at all terminals. A potent cold front will continue to move through the state today. The front will bring strong gusty winds and chances for showers and thunderstorms. All terminals will have a chance of seeing a shower or thunderstorm this afternoon/evening. The best chance for prevailing precipitation looks to be at KJAC with the remaining terminals seeing periods of showers. Widespread gusts of 25 to 35 knots will likely this afternoon and evening. Stronger gusts of 40 or more knots will be possible nearby any developing storms. Overnight winds are expected to remain gusty especially east of the Divide at KLND and KCPR. Winds are expected to gradually diminish through the morning hours on Wednesday. High elevation mountains will likely be obscured throughout the period due to snowfall and low clouds. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .FIRE WEATHER... Issued at 1008 AM MDT Tue Sep 17 2024 Gusty winds of 30 to 40 mph will occur outside of showers and thunderstorms across all, but northwestern portions this afternoon. Stronger gusts of 50-60 mph will be possible, as thunderstorms develop and move over portions of zones 280, 281 and 289 for a few hours this afternoon. Winds will remain gusty tonight into Wednesday morning, especially over zones 276, 280, 286, 288 and 289. Wind gusts will approach 60 mph in these zones late tonight into Wednesday morning, gradually decreasing and spreading across areas east of the Divide with gusts of 45 to 55 mph. winds will be slightly lower at 25 to 35 mph across the rest of the forecast area. RH values will stay above critical thresholds this afternoon and Wednesday, but the winds will remain the bigger threat. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Wednesday morning for WYZ003-019-020. && DISCUSSION...LaVoie AVIATION...Dziewaltowski FIRE WEATHER...LaVoie
Hazardous weather outlook, Sep 17, 2:02 AM MDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 202 AM MDT Tue Sep 17 2024 WYZ001>020-022>030-181215- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 202 AM MDT Tue Sep 17 2024 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Widely scattered rain showers and thunderstorms expected west of the Divide this morning spreading to the east in the afternoon. Strong to severe storms could produce damaging winds up to 50 to 60 mph across the I-25 corridor mid to late afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong winds behind a cold front likely overnight into Wednesday morning with areas of the Cody Foothills to eastern Fremont and Natrona Counties seeing west to north of west winds gusting up to 50 to 60 mph before diminishing by noon. Continued precipitation chances for much of the long term with mountain snow for the higher terrain and rain showers for the lower valleys. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Sep 17, 8:51 AM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Riverton WY
851 AM MDT Tue Sep 17 2024
WYZ015-017-018-171515-
Wind River Basin-Wind River Mountains East-Lander Foothills-
851 AM MDT Tue Sep 17 2024
...GUSTY SHOWERS WILL IMPACT CENTRAL FREMONT COUNTY THROUGH 915 AM
MDT...
At 850 AM MDT, Doppler radar was tracking gusty showers over Milford,
which is near Lander, moving north at 40 mph.
HAZARD...Wind gusts exceeding 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These strong winds will be near...
Ethete around 900 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4271 10855 4268 10877 4314 10907 4320 10866
TIME...MOT...LOC 1450Z 168DEG 34KT 4289 10874
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DziewaltowskiSpecial weather statement, Sep 17, 9:14 AM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Riverton WY
914 AM MDT Tue Sep 17 2024
WYZ017-018-171545-
Wind River Basin-Lander Foothills-
914 AM MDT Tue Sep 17 2024
...GUSTY SHOWERS WILL IMPACT CENTRAL FREMONT COUNTY THROUGH 945 AM
MDT...
At 912 AM MDT, Doppler radar was tracking gusty showers over Hudson,
which is 7 miles east of Lander, moving north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph. An isolated gust up to 60 mph
will be possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects.
This strong thunderstorm will be near...
Hudson around 920 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4277 10847 4279 10872 4323 10872 4320 10835
TIME...MOT...LOC 1512Z 185DEG 32KT 4286 10859
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TLLocal storm report, Sep 17, 9:42 AM MDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Riverton WY
942 AM MDT Tue Sep 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM Tstm Wnd Gst 1 SSW Lander 42.82N 108.73W
09/17/2024 M61 MPH Fremont WY ASOS
ASOS station KLND Lander Airport.
&&Special weather statement, Sep 17, 10:16 AM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Riverton WY 1016 AM MDT Tue Sep 17 2024 WYZ017-018-171645- Wind River Basin-Lander Foothills- 1016 AM MDT Tue Sep 17 2024 ...GUSTY SHOWERS WILL IMPACT CENTRAL FREMONT COUNTY THROUGH 1045 AM MDT... At 1015 AM MDT, Doppler radar was tracking gusty showers over Lander, moving northeast at 25 mph. HAZARD...Wind gusts up to 50 mph. SOURCE...Radar indicated. IMPACT...Gusty winds could blow around unsecured objects. This strong thunderstorm will be near... Lander around 1020 AM MDT. Hudson around 1030 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4313 10870 4296 10837 4272 10865 4286 10887 TIME...MOT...LOC 1615Z 210DEG 20KT 4284 10871 MAX HAIL SIZE...0.00 IN MAX WIND GUST...50 MPH Dziewaltowski
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 1:14 AM MDT | High Wind Watch | RIW | Fremont, Natrona, Park, Sweetwater | 10 hr |
| Sep 17, 8:51 AM MDT | Special Weather Statement | RIW | Fremont | 24 min |
| Sep 17, 9:14 AM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| Sep 17, 10:16 AM MDT | Special Weather Statement | RIW | Fremont | 29 min |
| Sep 17, 12:25 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Sep 17, 3:19 PM MDT | Special Weather Statement | RIW | 26 min | |
| Sep 17, 4:16 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
Nearby
High Wind Warnings in Wyoming, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.